Alert archive / Montana / Wind Chill Warnings in 2017
Wind Chill Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Dec 25, 2017, 3:02 AM MST for 5 counties in Montana. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2017, 3:02 AM MST (10:02 UTC)
- Expired
- Dec 25, 2017, 10:38 AM MST
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 103 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 121 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
212 WWUS45 KGGW 251002 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 302 AM MST Mon Dec 25 2017 ...Very dangerous wind chills now impacting portions of northeast Montana during Christmas holiday travel period... .Arctic temperatures well below zero winds around 10 mph will lead to dangerous wind chills at times through at least early Tuesday. This is the strongest arctic push of the season thus far. MTZ017>020-024-061-062-251800- /O.UPG.KGGW.WC.Y.0010.000000T0000Z-171226T1900Z/ /O.NEW.KGGW.WC.W.0003.171225T1002Z-171225T1800Z/ /O.NEW.KGGW.WC.Y.0011.171225T1800Z-171226T1900Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Opheim, and Culbertson 302 AM MST Mon Dec 25 2017 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO NOON MST TUESDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 30 below zero to 45 below zero through this morning. Expect wind chills to range from 20 below zero to 40 below zero this afternoon through Tuesday morning. * WHERE...Portions of northeast Montana. * WHEN...For the Wind Chill Warning, until 11 AM MST this morning. For the Wind Chill Advisory, from 11 AM this morning to noon MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ MTZ016-021>023-025>027-059-060-251800- /O.CON.KGGW.WC.Y.0010.000000T0000Z-171226T1900Z/ Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson- Prairie-Wibaux-Northern Phillips-Southwest Phillips- Including the cities of Malta, Saco, Winnett, Jordan, Circle, Glendive, Richey, Terry, Wibaux, Whitewater, and Zortman 302 AM MST Mon Dec 25 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 40 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until noon MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
1 follow-up statement
921 WWUS45 KGGW 251738 WSWGGW URGENT - WINTER WEATHER MESSAGE National Weather Service Glasgow MT 1038 AM MST Mon Dec 25 2017 ...Very dangerous wind chills now impacting portions of northeast Montana during Christmas holiday travel period... .Arctic temperatures well below zero and winds around 10 mph will lead to dangerous wind chills at times through at least early Tuesday. This is the strongest arctic push of the season thus far. MTZ017>020-024-061-062-261100- /O.CAN.KGGW.WC.W.0003.000000T0000Z-171225T1800Z/ /O.EXT.KGGW.WC.Y.0011.171225T1738Z-171226T1900Z/ Central and Southern Valley-Daniels-Sheridan-Western Roosevelt- Richland-Northern Valley-Eastern Roosevelt- Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, Scobey, Plentywood, Medicine Lake, Wolf Point, Poplar, Sidney, Fairview, Opheim, and Culbertson 1038 AM MST Mon Dec 25 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST TUESDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 40 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until noon MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MTZ016-021>023-025>027-059-060-261100- /O.CON.KGGW.WC.Y.0010.000000T0000Z-171226T1900Z/ Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson- Prairie-Wibaux-Northern Phillips-Southwest Phillips- Including the cities of Malta, Saco, Winnett, Jordan, Circle, Glendive, Richey, Terry, Wibaux, Whitewater, and Zortman 1038 AM MST Mon Dec 25 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 10 below zero to 35 below zero. * WHERE...Portions of northeast Montana. * WHEN...Until noon MST Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Dec 24, 6:43 PM MST, 8 hours 19 minutes earlier.
Area forecast discussion, Dec 24, 6:43 PM MST, 8 hours 19 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 643 PM MST Sun Dec 24 2017 .DISCUSSION... 630PM UPDATE: CHANGES TO THE FORECAST THIS EVENING WERE MINOR. SKY COVERAGE WAS ADAPTED OVER THE NEXT 18 HOURS WITH THE LATEST MODEL INFORMATION WIND FIELDS WERE UPDATED FOR ABOUT 6 TO 12 HOURS. HOURLY TEMPERATURES ARE DROPPING ACROSS THE NORTH BUT HOLDING UP OVER THE SOUTHWEST. THIS WILL LIKELY GIVE WAY LATER THIS EVENING SO HAVE HELD ONTO OVERNIGHT LOWS. GAH PREVIOUS FORECAST DISCUSSION: ...DANGEROUS WIND CHILLS TO IMPACT NORTHEAST MONTANA FOR CHRISTMAS HOLIDAY TRAVEL PERIOD... PESKY INTERMITTENT SNOW SHOWERS EMBEDDED WITHIN THE NW ALOFT WILL CONTINUE THIS AFTERNOON AND THIS EVENING. AS SKIES EVENTUALLY CLEAR TONIGHT THE COLDER TEMPERATURES WILL SPREAD FROM NORTH TO SOUTH ACROSS THE AREA. EVEN WITH A LIGHT OR BREEZY WIND, WIND CHILL CONCERNS ARE VERY REAL. GIVEN THE POSSIBLE IMPACTS WITH THE OCCASIONAL BREEZY WIND HERE AND THERE, FELT IT WAS BEST TO SUPPORT AND SUSTAIN THE WIND CHILL ADVISORY FOR ALL OF NE MONTANA. THESE CONDITIONS ARE EXPECTED TO PERSIST OVER THE NEXT SEVERAL NIGHTS. AN EXPANSION, IN TIME, OF THE ADVISORY MAY BE NEEDED. ALSO TONIGHT, CONDITIONS COULD EASILY FAVOR SOME LAKE EFFECT SNOWFALL TOWARD THE SE FROM FORT PECK LAKE FOR AT LEAST A FEW HOURS. TRIED TO REPRESENT THAT IN THE FORECAST A BIT. CHRISTMAS DAY THROUGH MOST OF THE WEEK, ACCUMULATING SNOW WILL BE FAVORED OVER AND NEAR THE ROCKY MOUNTAIN RANGE. THE UPPER LEVEL PATTERN AND FORCING WILL EVENTUALLY ALLOW THAT SNOW TO PUSH THIS FAR NE, BUT NOT UNTIL LATER IN THE WEEK. MODELS ARE BEGINNING TO CONVERGE AROUND GOOD AGREEMENT FOR A DESCENT SNOW STORM - UP TO 6 INCHES BY NEXT SAT/SUN. MORE DETAILS TO COME. BMICKELSON && .AVIATION... FLIGHT CAT: MVFR/VFR SYNOPSIS: Periods of mixed VFR/MVFR ceilings are expected across area terminals interspersed by periodic cloud breaks. Mostly VFR conditions will return Monday with clearing skies. WIND: West or northwest at 5 to 15 kts through Monday... then calming Monday night. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon MST Tuesday for Central and Southeast Phillips...Central and Southern Valley...Daniels... Dawson...Eastern Roosevelt...Garfield...McCone...Northern Phillips...Northern Valley...Petroleum...Prairie...Richland... Sheridan...Southwest Phillips...Western Roosevelt...Wibaux. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:02 AM MST | Wind Chill Advisory | GGW | Daniels, Richland, Roosevelt, Sheridan, Valley | 57 hr |
Nearby
Wind Chill Warnings in Montana, 2017Every wind chill warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.